Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 10, 2004, 7:44 PM CDT for Hutchinson County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 7:44 PM CDT (00:44 UTC)
- Expired
- May 10, 2004, 8:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 75 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS54 KAMA 110044
SVRAMA
TXC233-110145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT MON MAY 10 2004
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 845 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 6 MILES NORTH OF SANFORD...OR ABOUT 12 MILES
NORTHWEST OF BORGER...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
STINNETT...SANFORD AND PRINGLE
LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3588 10160 3567 10161 3572 10112 3604 10111
3604 10152
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:04 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 10, 4:04 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 404 PM CDT MON MAY 10 2004 .DISCUSSION... DRYLINE OVER THE WESTERN SECTIONS OF THE PANHANDLES THIS AFTERNOON AND DAYTIME HEATING SETTING OF SCATTERED CONVECTION OVER MAINLY THE WESTERN SECTIONS OF THE FORECAST AREA. SHORTWAVE LIFTING NORTHEAST TOWARDS THE FORECAST AREA TONIGHT SHOULD HELP INITIATE MORE ORGANIZED CONVECTION AFTER 00Z TUESDAY. WILL MAINTAIN CHANCE POPS WEST AND CENTRAL WITH SLIGHT CHANCE POPS OVER THE EAST TONIGHT. COULD SEE ISOLATED CONVECTION TUESDAY AFTERNOON AND EVENING AS THE SHORTWAVE EJECTS EASTWARD AWAY FROM THE PANHANDLES. OTHERWISE... FEEL DRY CONDITIONS LIKELY TUESDAY. MAINTAINED POPS FOR WEDNESDAY AFTERNOON AND EVENING MAINLY FOR DAYTIME HEATING AND AS SURFACE LOW DROPS SLOWLY SOUTHEAST INTO THE NORTHERN SECTIONS OF THE FORECAST AREA AND DRYLINE BEGINS TO PUSH FURTHER EASTWARD. CONVECTION LATE WEDNESDAY MAY BE MORE CONFINED TO THE EASTERN SECTIONS. COLD FRONT STILL ON TRACK TO PUSH ACROSS THE PANHANDLES THURSDAY BRINGING MUCH COOLER CONDITIONS TO THE FORECAST AREA LATE THIS WEEK INTO THE WEEKEND AND THEN A GRADUAL WARMING TREND BY EARLY NEXT WEEK. DRY FOR THE EXTENDED PERIOD AS UPPER RIDGE BUILDS OVER THE WESTERN STATES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 83 56 85 / 30 20 20 20 BEAVER 61 84 60 85 / 20 20 20 30 BOISE CITY 58 85 54 85 / 30 20 20 20 BORGER 60 84 59 86 / 30 20 20 20 BOYS RANCH 59 86 57 84 / 30 20 20 20 CANYON 60 84 54 85 / 30 20 20 20 CLARENDON 60 82 59 87 / 20 20 20 20 DALHART 58 85 55 84 / 30 20 20 20 GUYMON 60 86 57 86 / 30 20 20 20 HEREFORD 58 85 53 87 / 30 20 20 20 LIPSCOMB 61 84 58 85 / 20 20 20 30 PAMPA 60 81 58 86 / 20 20 20 20 SHAMROCK 61 83 57 87 / 20 20 20 30 WELLINGTON 61 84 58 86 / 20 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/11
Hazardous weather outlook, May 10, 12:59 PM CDT, 6 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1259 PM CDT MON MAY 10 2004 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1259 PM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. BREEZY CONDITIONS ARE EXPECTED TODAY AND TONIGHT. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. SOME OF THE STRONGER STORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG DOWNBURST WINDS. AT THIS TIME...IT APPEARS THAT TUESDAY WILL BE THE MOST LIKELY DAY FOR SEVERE THUNDERSTORMS ACROSS WESTERN SECTIONS OF THE PANHANDLES...WHILE EASTERN SECTIONS WILL BE FAVORED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY AND WEDNESDAY... ...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. HENNIG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:24 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 66 min |
| May 11, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 52 min |
| May 11, 5:46 PM CDT | Tornado Warning | AMA | Hartley | 44 min |
| May 11, 6:12 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 33 min |
| May 11, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 61 min |
| May 11, 6:30 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.